MAUDE Adverse Event Report: ORASURE TECHNOLOGIES INC. INTERCEPT; INTERCEPT ORAL FLUID DRUG TEST

ORASURE TECHNOLOGIES INC. INTERCEPT; INTERCEPT ORAL FLUID DRUG TEST
Model Number 503-0509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Swelling (2091); Reaction (2414)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
A patient donor reported an allergic reaction after having the intercept test administered.The donor reported to have received the intercept test around approximately 10:45-11:00 am and left the physical examination around 11:49-11:56 am.At this point in time she noticed the swelling that was occurring of her lips on the side of the mouth where the test was administered.The donor took a benadryl later that afternoon (no time given) because the swelling had not subsided at that point in time.The donor reported at 11:00 pm the swelling had got worse and decided to go to the emergency room for treatment.The patient was in the emergency room until 12:35 pm which was approximately 12 hours after the test was administered.The emergency room administered a steroid and prilosec to coat the donors stomach and wrote out a prescription for an epi pen and benadryl for the allergic reaction.The patient donor took the prescribed benadryl and by 1:00 pm the following day the swelling had subsided.The epi pen prescription was given only as a precautionary measure by the emergency room.
 
Event or Problem Description
A patient donor reported an allergic reaction after having the intercept test administered.The donor reported to have received the intercept test around approximately 10:45-11:00 am and left the physical examination around 11:49-11:56 am.At this point in time she noticed the swelling that was occurring of her lips on the side of the mouth where the test was administered.The donor took a benadryl later that afternoon (no time given) because the swelling had not subsided at that point in time.The donor reported at 11:00 pm the swelling had got worse and decided to go to the emergency room for treatment.The patient was in the er until 12:35 pm which was approximately 12 hours after the test was administered.The er administered a steriod and prilosec to coat the donors stomach and wrote out a prescription for an epi pen and benadryl for the allergic reaction.The patient donor took the prescribed benadryl and by 1:00 pm the following day the swelling had subsided.The epi pen prescription was given only as a precautionary measure by the er.
 
Additional Manufacturer Narrative
The patient that experienced the allergic reaction was contaced via e-mail on (b)(6) 2020.The patient was asked about the extent of the reaction that occured and the current state of the symptoms.The safety data sheet for the intercept device was also provided to the patient at this time.Further information regarding any known allergies in which may have reacted with the intercept device was also requested.No response was received by the patient so a follow-up e-mai lwas sent on (b)(6) 2020.The patient responded that same day, (b)(6) 2020, and reported that all her symptoms have subsided and appreciated the correspondance.The patient also reported that she had no other side effects or symptoms from the incident.The benadryl and steriods that she received from the emergency room visit cleared up the reaction.The patient also stated that the epi pen that was also prescibed as a precautionary measure at the time of the er visit was never administered.A small raw lesion on the inside of the patients cheek was there for a few days but has since heeled.The patient reported that she feels fine currently as far as the allergic reaction goes.No other information on previous allergies or allergic reactions was provided by the customer.

Brand Name
INTERCEPT
Common Device Name
INTERCEPT ORAL FLUID DRUG TEST
Manufacturer (Section D)
ORASURE TECHNOLOGIES INC.
220 east first street
bethlehem PA 18015 1696
MDR Report Key10546883
Report Number3004142665-2020-00005
Device Sequence Number2992587
Product Code PJD
UDI-Device Identifier00608337000078
UDI-Public00608337000078
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K011057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number503-0509
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date10/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;